Alert archive / Michigan / Flood Watches in 2007
Flood Watch 3, NWS Gaylord, MI
NWS Gaylord, MI issued this flood watch at Mar 15, 2007, 4:35 PM EDT for Arenac County, Michigan. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2007, 4:35 PM EDT (20:35 UTC)
- Expired
- Mar 17, 2007, 12:00 AM EDT
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- None
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -287 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KAPX 152035 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 435 PM EDT THU MAR 15 2007 ...ICE JAM CONCERNS ON THE RIFLE RIVER... .A COMBINATION OF RECENT SNOW MELT AND ICE JAMMING ALONG THE RIFLE RIVER FROM STERLING DOWNSTREAM TO THE MOUTH OF THE RIVER...HAS PROMPTED CONCERNS FROM ARENAC COUNTY OFFICIALS REGARDING THE POTENTIAL FOR ADDITIONAL FLOODING ALONG THE RIFLE RIVER. SOME LOCALIZED OUT-OF-BANK FLOW IS OCCURRING DOWNSTREAM OF STERLING...AND THE POTENTIAL FOR MORE SIGNIFICANT FLOODING IS EXPECTED TO PERSIST AT LEAST THROUGH THE DAY FRIDAY. PERSONS LIVING ALONG THE RIFLE RIVER DOWNSTREAM OF STERLING SHOULD BE PREPARED FOR THE POSSIBILITY OF HIGH WATER DUE TO ICE JAMS. MIZ042-160400- /O.NEW.KAPX.FA.A.0003.070315T2035Z-070317T0400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARENAC- INCLUDING THE CITY OF...STANDISH 435 PM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... INCLUDING THE FOLLOWING AREA...ARENAC. * THROUGH FRIDAY EVENING * A COMBINATION OF RECENT SNOW MELT AND ICE JAMS WILL RESULT IN AN ENHANCED THREAT FOR FLOODING ALONG THE RIFLE RIVER DOWNSTREAM OF STERLING THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT ELEVATED RIVER LEVELS AND ICE BLOCKAGES. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JPB
3 follow-up statements
000 WGUS63 KAPX 160240 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EDT THU MAR 15 2007 ...ICE JAM CONCERNS ON THE RIFLE RIVER... .A COMBINATION OF RECENT SNOW MELT AND ICE JAMMING ALONG THE RIFLE RIVER FROM STERLING DOWNSTREAM TO THE MOUTH OF THE RIVER... HAS PROMPTED CONCERNS FROM ARENAC COUNTY OFFICIALS REGARDING THE POTENTIAL FOR ADDITIONAL FLOODING ALONG THE RIFLE RIVER. SOME LOCALIZED OUT-OF-BANK FLOW IS OCCURRING DOWNSTREAM OF STERLING...AND THE POTENTIAL FOR MORE SIGNIFICANT FLOODING IS EXPECTED TO PERSIST AT LEAST THROUGH THE DAY FRIDAY. PERSONS LIVING ALONG THE RIFLE RIVER DOWNSTREAM OF STERLING SHOULD BE PREPARED FOR THE POSSIBILITY OF HIGH WATER DUE TO ICE JAMS. MIZ042-160900- /O.CON.KAPX.FA.A.0003.000000T0000Z-070317T0400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARENAC- INCLUDING THE CITY OF...STANDISH 1040 PM EDT THU MAR 15 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREA...ARENAC. * THROUGH FRIDAY EVENING * A COMBINATION OF RECENT SNOW MELT AND ICE JAMS WILL RESULT IN AN ENHANCED THREAT FOR FLOODING ALONG THE RIFLE RIVER DOWNSTREAM OF STERLING THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT ELEVATED RIVER LEVELS AND ICE BLOCKAGES. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JPB
000 WGUS63 KAPX 160812 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EDT FRI MAR 16 2007 ...ICE JAM CONCERNS ON THE RIFLE RIVER... .A COMBINATION OF RECENT SNOW MELT AND ICE JAMMING ALONG THE RIFLE RIVER FROM STERLING AND AREAS DOWNSTREAM...HAS PROMPTED CONCERNS FROM ARENAC COUNTY OFFICIALS REGARDING THE POTENTIAL FOR ADDITIONAL FLOODING ALONG THE RIFLE RIVER. SOME LOCALIZED OUT-OF-BANK FLOW IS OCCURRING DOWNSTREAM OF STERLING...AND THE POTENTIAL FOR MORE SIGNIFICANT FLOODING IS EXPECTED TO PERSIST AT LEAST THROUGH TODAY. PERSONS LIVING ALONG THE RIFLE RIVER DOWNSTREAM OF STERLING SHOULD BE PREPARED FOR THE POSSIBILITY OF HIGH WATER DUE TO ICE JAMS. MIZ042-161615- /O.CON.KAPX.FA.A.0003.000000T0000Z-070317T0400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARENAC- INCLUDING THE CITY OF...STANDISH 412 AM EDT FRI MAR 16 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREA...ARENAC. * THROUGH THIS EVENING * A COMBINATION OF RECENT SNOW MELT AND ICE JAMS WILL RESULT IN AN ENHANCED THREAT FOR FLOODING ALONG THE RIFLE RIVER DOWNSTREAM OF STERLING THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT ELEVATED RIVER LEVELS AND ICE BLOCKAGES. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ADAM
000 WGUS63 KAPX 161831 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 231 PM EDT FRI MAR 16 2007 ...ICE JAM CONCERNS ON THE RIFLE AND AU GRES RIVERS... .A COMBINATION OF RECENT SNOW MELT AND ICE JAMMING ALONG THE RIFLE AND FROM STERLING AND AREAS DOWNSTREAM...AND THE AU GRES RIVER HAS PROMPTED CONCERNS FROM ARENAC COUNTY OFFICIALS REGARDING THE POTENTIAL FOR ADDITIONAL FLOODING ALONG THESE RIVERS. SOME LOCALIZED OUT-OF-BANK FLOW IS OCCURRING DOWNSTREAM OF STERLING...AND THE POTENTIAL FOR MORE SIGNIFICANT FLOODING IS EXPECTED TO PERSIST AT LEAST THROUGH TODAY. PERSONS LIVING ALONG THE RIFLE AND AU GRES RIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF HIGH WATER DUE TO ICE JAMS. MIZ042-170300- /O.CON.KAPX.FA.A.0003.000000T0000Z-070317T0400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARENAC- INCLUDING THE CITY OF...STANDISH 231 PM EDT FRI MAR 16 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREA...ARENAC. * UNTIL MIDNIGHT EDT TONIGHT * A COMBINATION OF RECENT SNOW MELT AND ICE JAMS WILL RESULT IN AN ENHANCED THREAT FOR FLOODING ALONG THE RIFLE AND AU GRES RIVERS THROUGH FRIDAY. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT ELEVATED RIVER LEVELS AND ICE BLOCKAGES. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KAS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Mar 15, 3:21 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 15, 3:21 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 321 PM EDT THU MAR 15 2007 .DISCUSSION...LATEST RUC ANALYSIS AND VIS/IR/WV IMAGERY SHOW SURFACE HIGH PRESSURE CENTERED OVER CENTRAL ONTARIO AND A LONG COLD FRONT DRAPED FROM THE GULF COAST ACROSS THE CENTRAL APPALACHIANS TO THE NORTHEAST UNITED STATES. LARGE SWATH OF CLOUDS TO THE NORTH OF THIS FRONT DUE TO DIVERGENCE WITHIN THE RIGHT ENTRANCE REGION OF A 140KT JET STREAK HAS CLEARED THE CWA TO SOUTHEAST LOWER MICHIGAN. WITH LAKE CLOUDS OVER NORTHEAST LOWER EVAPORATING AS A RESULT OF THE DRY AIR AND MIXING UNDER A MARCH SUN...THE CWA IS ENJOYING A SHORT-LIVED MOSTLY SUNNY SKY ATTM. HOWEVER...MID AND HIGH CLOUDS ASSOCIATED WITH A SHORTWAVE SPINNING OVER THE NORTHERN PLAINS ARE QUICKLY ADVANCING ACROSS THE WESTERN GREAT LAKES. AS THIS WAVE APPROACHES NORTHERN MICHIGAN...LIGHT PRECIP CHANCES ARE THE MAIN FORECAST CONCERN THROUGH TOMORROW. TONIGHT...MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH THE SHORTWAVE OVER THE NORTHERN PLAINS WILL SPREAD OVER THE CWA TONIGHT. HOWEVER...DRY AIR EMANATING FROM HIGH PRESSURE MOVING OVER ONTARIO AND INTO QUEBEC WILL PREVENT MUCH MOISTURE FROM REACHING BELOW ABOUT 700MB. THIS DRY AIR WILL KEEP MOST OF THE CWA PRECIP FREE. THE EXCEPTION MAY BE OVER NORTHEAST LOWER WHERE 1000-850MB WINDS WILL REMAIN OUT OF THE EAST. EVEN THOUGH MODELS PEG INVERSION HEIGHTS AROUND 3KFT...THE LONG FETCH OVER LAKE HURON COMBINED WITH DELTA T/S AROUND 10C MAY MODIFY THE BOUNDARY LAYER ENOUGH TO TRIGGER SOME FLURRIES OVERNIGHT AND EARLY TOMORROW MORNING. OTHER THAN THIS MINOR DETAIL...CLOUDS WILL BE ON THE INCREASE WITH LOWS BOTTOMING OUT MOSTLY IN THE TEENS. TOMORROW...SHORTWAVE WILL MOVE WSW ACROSS THE SOUTHERN GREAT LAKES. THE WEAK SURFACE REFLECTION OF THIS WAVE...HOWEVER...WILL GET ABSORBED INTO THE STRONGER FLOW BETWEEN THE STRONG SURFACE HIGH OVER QUEBEC AND THE DEVELOPING COASTAL LOW OVER THE CAROLINAS. ALTHOUGH PLENTY OF MID-LEVEL MOISTURE WILL BE ACCOMPANYING THIS WAVE...DRY NE/E LOW LEVEL FLOW WILL KEEP A WEDGE OF DRY AIR CENTERED AROUND 850MB WITH DEWPOINT DEPRESSIONS UPWARDS OF 20C (12C EASTERN UPPER). THIS DRY WEDGE IS EXPECTED TO PREVENT MOST OF THE PRECIP FALLING OUT OF THE MID-LEVEL CLOUD DECK FROM REACHING THE GROUND. THE EXCEPTION MAY BE OVER NE LOWER WHERE ENE FLOW WITH DELTA T/S AROUND 10C MAY PRODUCE SOME FLURRIES...ESPECIALLY DURING THE MORNING BEFORE MIXING STARTS...AND EASTERN UPPER WHERE MORE MOISTURE WILL RESIDE. TEMPERATURES WILL BE SLIGHTLY WARMER DESPITE THE CLOUD COVER...RANGING FROM NEAR 30 TO THE MIDDLE 30S. MPC RATHER QUIET BUT CHILLY WEEKEND IN STORE FOR NORTHERN MICHIGAN WITH LARGE UPPER LOW WRAPPING UP OVER NEW ENGLAND AND DRY N/NW FLOW ACROSS THE GREAT LAKES. SHORTWAVE TROF OVER THE NORTHERN PLAINS TRIES TO MOVE INTO THE AREA...BUT REALLY JUST FALLS APART AS IT GETS ABSORBED INTO LARGER UPPER SYSTEM OVER NEW ENGLAND. A COLD ST. PATRICKS DAY IN STORE FOR THE AREA...WITH A FEW LIGHT LAKE EFFECT SNOW SHOWERS POSSIBLE IN N/NW FLOW AREAS. MOISTURE IS VERY LIMITED...BUT ENOUGH COLD AIR TO PROBABLY GENERATE SOME FLURRIES OR VERY LIGHT SNOW SHOWERS WEST OF I-75. ON SUNDAY...CLOUDS WILL INCREASE FROM WEST TO EAST AS BROAD ISENTROPIC ASCENT ON THE 310K SURFACE INCREASES IN ADVANCE OF NEXT CLIPPER SYSTEM. THE ATMOSPHERE WILL MOISTEN UP SUNDAY AFTERNOON AND EVENING...WITH LIGHT SNOW LIKELY OVERSPREADING THE AREA. BEST FORCING REMAINS NORTH OF M-32...BUT MOST AREAS SHOULD SEE AT LEAST SOME QPF /AND VERY LIGHT ACCUMS OF SNOW/. CLIPPER MOVES THROUGH THE NORTHERN LAKES ON MONDAY USHERING IN ONE LAST SURGE OF MODIFIED ARCTIC AIR FOR A BRIEF VISIT TO THE GREAT LAKES. GFS IS MOST BULLISH WITH THE COLD AIR...SHOWING 850MB TEMPERATURES FALLING TO -14 TO -18 DEGC MONDAY AFTERNOON. ECMWF DOES NOT BRING THE COLD AIR AS FAR SOUTH...BUT STILL INDICATES 850MB THERMAL TROF SWINGING ACROSS THE AREA. I WILL NOT GET TOO DETAILED WITH THINGS THIS FAR OUT...BUT GFS SOLUTION WOULD RESULT IN N/NW FLOW LAKE EFFECT SNOW SHOWERS MONDAY AFTERNOON/NIGHT AND GUSTY WINDS. COLD AIR BEGINS TO RETREAT ON TUESDAY AS LARGE SURFACE HIGH PRESSURE SLIDES TOWARD THE EAST COAST AND WARMER RETURN FLOW BEGINS. THIS PATTERNS STRENGTHENS AND CONTINUES ON WEDNESDAY...PUSHING HIGHS INTO THE 40S. A BROAD AND INCREASINGLY MOIST SOUTHWEST FLOW WILL DEVELOP ACROSS THE CENTER OF THE COUNTRY INTO THE GREAT LAKES AS WE HEAD TOWARD THE END OF NEXT WEEK...WITH BLOCKING HIGH OVER THE WESTERN ATLANTIC RESULTING IN LITTLE W-E PROGRESSION OF SYSTEMS. SO INCREASING CHANCES OF SHOWERS /TSTMS?/ FOR WEDNESDAY NIGHT THROUGH THE END OF THE WEEK WITH TEMPERATURES ABOVE NORMAL /GENERALLY 45 TO 55. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT AS HIGH PRESSURE REMAINS FIRMLY IN CONTROL ACROSS THE AREA. WILL SEE SOME HIGH TO MID LEVEL CLOUDS BEGIN TO INVADE THE AREA THIS AFTERNOON IN ADVANCE OF A CLIPPER SYSTEM PASSING THROUGH THE NORTHERN PLAINS. THIS CLIPPER SYSTEM WILL WEAKEN TOMORROW BEFORE CROSSING INTO MICHIGAN...SO ONLY MID LEVEL CLOUDINESS IS EXPECTED WITH THE REMNANTS OF THIS SYSTEM. KAS && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 15, 3:50 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT THU MAR 15 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-161000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 350 PM EDT THU MAR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION IS NOT ANTICIPATED. MPC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.